MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293052030
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that partial stent deployment occurred resulting in removal difficulties and patient surgery.The chronic occluded target lesion was located in the superficial femoral artery (sfa).The lesion was pre- dilated with a 4 mm x 40 mm mustang balloon catheter.The doctor advanced the 5x200x130 innova¿ contralateral over the tight aortic bifurcation all the way through the superficial femoral artery (sfa) down into the proximal popliteal.Deployment was initiated via the thumbwheel and the stent deployed up to 120mm.The physician then proceeded to use the pull grip to fully deploy the remainder of the stent.The physician thought the stent was fully deployed so the stent delivery system was attempted to be withdrawn from the patient.The physician noticed a lot of resistance and had to pull hard to try to get the delivery system out of the patient¿s body.In removal attempts the delivery system came apart.The outer layer broke and came off and the handle on the outer layer of the delivery system was removed from the body.The inner layer remained in the body on the wire but it stretched the stent.The stent stretched all the way from the proximal popliteal, all the way through the entire sfa, into the sheath which was in the iliac.The stent could not be removed.The physician tried a few different options to try to get the stent out.Eventually, the patient was sent for surgery and a femoral cut down was performed.The upper portion of the stent was removed.The indwelling sfa portion was left in the recanalized sfa.Post surgery popliteal pulse was present within the patient.No further patient complications were reported.
 
Additional Manufacturer Narrative
Updated: weight, weight (unit), describe event or problem , other relevant history, init reporter sent to fda.If implanted, give date: (b)(6) 2017.(b)(4).
 
Event or Problem Description
It was further reported that the event was reported via a voluntary medwatch # (b)(4).
 
Additional Manufacturer Narrative
Updated:  device avail.For eval, returned to mfr.On,  device returned to mfr., device evaluated by mfr., eval summary attached, method codes, results codes, conclusion codes.Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system (sds).The outer shaft and the remainder of the device were checked for damage.Visual examination showed multiple kinks throughout the outer sheath.The mid-shaft separated from the device and was not returned.The proximal inner was separated from the device and not returned.The inner liner was separated from the clip and handle and had multiple kinks throughout the shaft.The stent was not returned.The pull handle was loose in the device.The handle was opened to inspect for further damage no further damage was noticed.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.Device evaluated by manufacturer: the most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6912828
Report Number2134265-2017-09516
Device Sequence Number16321616
Product Code NIP
UDI-Device Identifier08714729873976
UDI-Public08714729873976
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberH74939293052030
Device Catalogue Number39293-05203
Device Lot Number20470018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2017
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer09/29/2017
01/16/2018
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date10/26/2017
02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight37